I am trying to get all my vaccines up to date. I have had the MMR, Heptitis B. I got a TB shot in Oct. 2002 and a Td shot on Dec. 19, 2002. On the 20th, I woke up with HIVES and my feet were swollen to 4 TIMES their size. I went to a dr. and he said it was caused by a toenail fungus!! I told him to his face that I had had the fungus for yrs. and that the Td shot caused the problem.
He put me on meds for the fungus and Prednezone. [sp] I ended up in the ER because the swelling had spread to my arms and face. [Where I got the shot didn't hurt! The RN who gave me the shot told me that my arm would be sore and that I should move it ALOT! My daughter also got the shot the same day.]
In the ER, the dr. looked at me and said "Vasculitis". They ran all kinds of blood tests, kidney, liver cardiac everything they could think of. They all came back negative. Thank God! I ended up at another dr.'s office. He took me off all the drugs the first one had put me on. He also sent me to a Dermatologist. The skin doc. gave me a prescription cream to put on my feet.
I had several blood blisters that got infected and as a result I couldn't wear socks. We had the snowiest winter on record!!
My problem now is I am afraid to get get the TB shot because I am not sure which shot caused the rxn. If it was the Tetnus shot then I should be ok. My feet stayed swollen and infected for 3 months! I went to school every day and missed no classes, but it was hard!
I start the RN program in the Fall and am really afraid of vaccines now. What do you think? Should I just bite the bullet and hope it was the Tetnus shot or refuse to get the PPV [TB] shot? I put this off as long as I could but the deadline for my shot records is July 1.
In His grace,
Jun 23, '03
Why not get a chest xray for the TB test? Then get yourself an allergist get tested to find out which shot it was. Or atleast talk to an allergist and get their opinion.
Jun 24, '03
You can get a chest x-ray instead of the TB test.
Jun 27, '03
I wouldn't think it would be the TB shot since you had the Tetanus 2 months later and had the swelling the day after that. The tetanus could have been an old batch and gone bad, that has happened when my son had his shots before, and you may have had an adverse reaction to it. I would check with an allergist, or make sure the dr. that gives you the shot is aware of your previous reaction and is ready to take action should anything like that happen again. Just be careful and aware!
Jun 27, '03
I woke up with HIVES and my feet were swollen to 4 TIMES their size.
the same type of thing happened to my mom several years ago and she was told by the doctor that she is allergic to the preservative in the serum (TBskin test)
She is never allowed to get one again. She just gets the CXR.
Jun 28, '03
Originally posted by TKD momma
I wouldn't think it would be the TB shot since you had the Tetanus 2 months later and had the swelling the day after that. !
Im with you I think it's an allergy to the tetnus............
Jun 28, '03
I would contact whoever gave you the injections and get the lot numbers of both. They would have recorded them..Just in case. Hope you feel better soon!
Must Read Topics